Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 8, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 13, 2019, 2:53 PM CDT for 4 states. It took effect at Mar 14, 2019, 5:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 2:53 PM CDT (19:53 UTC)
- In effect from
- Mar 14, 2019, 5:00 AM CDT
- Expired
- Mar 14, 2019, 7:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS73 KPAH 131953 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 253 PM CDT Wed Mar 13 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-140000- /O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ /O.CON.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 253 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. * TIMING...through the end of the day today, and from mid morning to late afternoon Thursday. * WINDS...south winds may gust around 40 mph at times through the end of the day today. On Thursday, strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern on Thursday is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 140000- /O.NEW.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 253 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 9 AM to 6 PM CDT Thursday. * TIMING...from mid morning to late afternoon Thursday. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ 08
5 follow-up statements
776 WWUS73 KPAH 140011 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 711 PM CDT Wed Mar 13 2019 ILZ075-080-081-084-085-088-089-092>094-KYZ001>006-MOZ076-086-087- 100-107>112-114-140115- /O.EXP.KPAH.WI.Y.0007.000000T0000Z-190314T0000Z/ /O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson- Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard- McCracken-Graves-Perry MO-Bollinger-Cape Girardeau-Wayne MO- Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Pinckneyville, West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, Vienna, Cairo, Mound City, Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 711 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... ...WIND ADVISORY FOR TODAY HAS EXPIRED... * TIMING...from mid morning to late afternoon Thursday. The Wind Advisory that was in effect for today has expired. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern on Thursday is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022- 140115- /O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope- Hardin-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd- Including the cities of Fairfield, Albion, Mount Carmel, McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, Elizabethtown, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 711 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... * TIMING...from mid morning to late afternoon Thursday. * WINDS...strong south to southwest winds will likely gust from 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. Of particular concern is the possibility of a few power outages, and large limbs or even a few trees coming down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
490 WWUS73 KPAH 140024 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 724 PM CDT Wed Mar 13 2019 Strong southerly winds expected across entire Quad State region on Thursday... .Strong southerly winds associated with an intense low pressure system over the Midwest continue to overspread the Quad State region through the day on Thursday. Winds of 45 to 55 mph or higher will be possible, even away from shower and thunderstorm activity. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141030- /O.CON.KPAH.WI.Y.0008.190314T1400Z-190314T2300Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 724 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT THURSDAY... * TIMING...of the strongest winds is expected from mid morning to late afternoon Thursday. * WINDS...will be from the south and southwest and will likely gust from 45 to 55 mph or higher at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Impacts for drivers of high profile vehicles is likely. There is the potential for few power outages. Large tree limbs, or even a few trees, may come down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$ Smith
747 WWUS73 KPAH 140851 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 351 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142030- /O.EXT.KPAH.WI.Y.0008.190314T1400Z-190315T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 351 AM CDT Thu Mar 14 2019 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING... The strongest winds are expected from mid morning to late afternoon. * WINDS... South to southwest...sustained near 30 mph...will gust 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Vehicular traffic, especially high profile vehicles, will experience difficult driving conditions at times. There is the potential for a few power outages. Large tree limbs, or even a few trees, may come down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$
813 WWUS73 KPAH 140935 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 435 AM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150000- /O.EXT.KPAH.WI.Y.0008.190314T1000Z-190315T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 435 AM CDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING... The strongest winds are expected from mid morning to late afternoon. * WINDS... South to southwest...sustained near 30 mph...will gust 45 to 55 mph at times. * IMPACTS...outdoor items not secured down will likely be tossed around or damaged. Vehicular traffic, especially high profile vehicles, will experience difficult driving conditions at times. There is the potential for a few power outages. Large tree limbs, or even a few trees, may come down due to wet ground conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour, or wind gusts are expected to reach 40 mph for any duration. && $$
008 WWUS73 KPAH 142353 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 653 PM CDT Thu Mar 14 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150100- /O.EXP.KPAH.WI.Y.0008.000000T0000Z-190315T0000Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 653 PM CDT Thu Mar 14 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The Wind Advisory that was in effect today will be allowed to expire a 7 pm CDT. Although winds will remain close to advisory level over parts of southeast Missouri and southwest Illinois through 9 pm, most of wind across the area will diminish with time this evening and overnight. Impacts due to the strong winds should also lessen dramatically overnight, so the advisory will be allowed to expire. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:56 AM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Mar 13, 6:56 AM CDT, 7 hours 57 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
656 AM CDT Wed Mar 13 2019
.UPDATE...
Issued at 655 AM CDT Wed Mar 13 2019
Updated aviation discussion for 12Z TAFs.
&&
.SHORT TERM...(Today through Friday night)
Issued at 400 AM CDT Wed Mar 13 2019
It's a busy forecast early this morning with a myriad of forecast
concerns, including: (1.) the potential for wind advisory winds
today and advisory and/or warning level winds on Thursday, and
(2.) the potential for severe thunderstorms from late this
afternoon through early Thursday afternoon.
But let's take a look at the big picture first. The initial band
of warm advection showers was exiting the I-64 corridor early this
morning. Once this clears the area, expect a mainly dry morning.
By afternoon, the focus for showers and scattered thunderstorms
arrives in western portions of the area with the approach of a
prefrontal trough. This gradually spreads east across the region
tonight. As the trough essentially dissipates in the overall
synoptic pattern, most of the area may actually be dry to start
the day Thursday. However, it is looking more and more likely that
an incoming front will help to ignite a second round of storms
Thursday morning across southeast Missouri and southern Illinois.
This line will shift east across the region through early
afternoon. Dry conditions should take hold thereafter as high
pressure builds in the wake of the cold front.
So with regard to the gradient wind potential, yesterday's day
shift posted a Wind Advisory across southeast Missouri, southwest
Illinois, and far western Kentucky for 10 AM until 7 PM CDT today.
New model data supports this strategy and will make no changes to
the advisory outline at this point. Winds within the advisory
should gust as high as 40 to 45 mph with a focus on the afternoon
hours. Will issue a Special Weather Statement to address the sub
advisory wind gusts in eastern portions of the area.
The next issue is what to do with Thursday headlines. After much
discussion with neighboring offices, we decided to hold off on the
issuance of a High Wind Watch for Thursday. Several reasons were
at play, For one, the corridor of highest winds on Thursday is
forecast to be slightly further east than today, which could
complicate our messaging. Additionally, while advisory level (40
mph +) criteria look like a slam dunk for most of the area on
Thursday, warning level (58 mph +) winds aren't as certain. As a
result, we decided to hand off the decision on what to do about
Thursday headlines to the day shift and allow today to play out
first. Will address the Thursday wind potential in the
aforementioned SPS.
The next issue is the potential for severe thunderstorms beginning
late this afternoon in southeast Missouri, then spreading east
across the region tonight and continuing for most of the area well
into Thursday. The Day One Outlook from the Storm Prediction Center
now includes virtually the entire forecast area in a marginal risk
for severe weather, with a slight risk across southern portions
of southeast Missouri into the Purchase area of western Kentucky.
While the combination of strengthening wind fields and MUCAPE will
be more than adequate for severe potential through tonight, I am
still concerned about a layer of warm air above 850mb that shows
up on both NAM and GFS forecast soundings. This should help to
limit the translation of severe thunderstorm winds to the surface.
However, given the strong gradient winds already in place, it may
not take much to boost wind gusts to near severe levels. Plus,
any substantial updrafts could pose a limited hail threat as well.
Thus, the risk is something we need to monitor throughout the
day.
My greatest concern continues to be with the second round of
storms forecast the develop along the cold front on Thursday, when
the SPC Day Two Outlook highlights eastern portions of the area in
a slight risk. Forecast soundings suggest much better low level
lapse rates during this time, especially by the time the storms
enter southwest Indiana and the Pennyrile region of western
Kentucky around midday. Storms on Thursday could take the form of
either high shear low instability QLCS and/or even supercells
depending on the amount of instability available. Damaging winds
and tornadoes cannot be ruled out.
Overall storm total precipitation remains around an inch, give or
take a half inch from north to south. At this time, this does not
appear to be enough to cause concern for widespread flooding.
That said, minor flooding is possible. This should be localized
and more prone in areas where elevated river levels have kept soil
conditions saturated for a prolonged time.
Unseasonably warm temperatures are expected through Thursday with
highs in the upper 60s to mid 70s both today and Thursday, and
lows in the lower 60s tonight. Much cooler readings will end the
week with highs on Friday in the mid to upper 40s and lows around
30 by Friday night.
.LONG TERM...(Saturday through Tuesday)
Issued at 400 AM CDT Wed Mar 13 2019
Surface high pressure builds in/across the mid Mississippi river
valley over the first half of the weekend, in the wake of the
recently departed storm system. Its main impact will be to provide
dry but markedly cooler air, with Saturday highs from the mid 40s
(n-ne) to around 50 (s-sw) degrees.
A fast moving, clipper like wave drops out of the mean trof on
Sunday, as the surface High pressure slides to the south and east
of the area. While this system will be largely moisture starved, the
models are churning out some light qpf upon its passage Sunday
afternoon/evening. With temps in the 50s during the afternoon, and
40s during the evening, we'll include a slight chance mention of
showers until it makes its full passage.
Height falls and more cold air spilling south out of Canada will be
incoming with surface High pressure from the north, in the wake of
this system's passage. The result will be a reinforcing shot of cold
air that will take us back into the upper 40s-lower 50s for Monday
highs. Temps moderate back into the 50s for Tuesday heading into the
mid week, still a little below seasonal norms, but not quite as
chilly as the previous Saturday and Monday, post system passages.
Lows will range through the 30s each night through the entirety of
the extended. Upper 20s in the far north is possible on the coldest
days/nights (Sat-Sat night and Mon-Mon night).
&&
.AVIATION...
Issued at 655 AM CDT Wed Mar 13 2019
The approach of a strong storm system will result in the potential
for showers, thunderstorms, and strong winds through the forecast
period. VFR conditions will prevail through much of the day as
southerly winds strengthen to around 20 knots with gusts as high
as 30 to 40 knots by afternoon. A band of showers and some
thunderstorms will move across the area late this afternoon into
tonight. A 4 to 5 hour window of MVFR ceilings may accompany the
shower activity tonight. Low level wind shear will persist through
mid morning. Included a mention of low level wind shear tonight
as well given the strengthening wind fields just above the ground.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for ILZ075-080-081-084-085-088-089-092>094.
MO...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...None.
KY...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for KYZ001>006.
&&
UPDATE...RJP
SHORT TERM...RJP
LONG TERM...DH
AVIATION...RJPHazardous weather outlook, Mar 13, 4:45 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 445 AM CDT Wed Mar 13 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 445 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Wind gusts of 40 to 45 mph are expected across southeast Missouri, southern Illinois, and far western Kentucky today. Refer to the Wind Advisory for the latest information. A chance of thunderstorms spreads into southeast Missouri late this afternoon, then across the entire region tonight. There is a slight risk of severe thunderstorms across far southern Missouri into the Purchase area of western Kentucky, with a marginal risk elsewhere. Should severe storms develop, damaging winds will be the greatest concern. Refer to river Flood Warnings and Statements for the latest on the river flooding across the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very strong southwest winds will gust 40 to 50 mph on Thursday. Even higher gusts are possible, especially across portions of southeast Missouri and southern Illinois, where a High Wind Watch or Warning may become necessary. In addition, the chance of thunderstorms continues into Thursday across most of the area. There is a slight risk of severe storms across southwest Indiana and much of western Kentucky, with a marginal risk generally east of the Mississippi River. Damaging winds and even tornadoes are possible on Thursday, especially in the slight risk area. Flooding will continue on several rivers and their tributaries. Refer to the latest Flood Warnings and Statements for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor the latest forecasts in case their activation becomes necessary late this afternoon and evening, then again morning through mid afternoon on Thursday. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:11 AM CDT | River Flood Warning | PAH | Jackson | 120 days |
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.